Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
November 26, 2014, 09:26:46 AM

Login with username, password and session length


Members
  • Total Members: 24059
  • Latest: MGMC123
Stats
  • Total Posts: 647480
  • Total Topics: 49335
  • Online Today: 187
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: low count of white blood cells!!??  (Read 2520 times)

0 Members and 1 Guest are viewing this topic.

Offline kobra83

  • Member
  • Posts: 13
low count of white blood cells!!??
« on: January 13, 2013, 12:27:42 PM »
Does anyone here think that combivir reyataz and norvir can cause a drop in the white blood cells?before yesterday i was called to the hospital for a routine test (i just recover from  a possible encephalitis,the docs are not sure this was) .everything was fine except my white blood cells:1900 at number.i was told normaly must bee 7000!!!!!!now, since i started the meds before three weeks with cd 4 101 i have continuosly dizzyness and weaknes, no power to do nothing.does anyone had similar problems?tomorrow morning i will go to the hospital to talk to my doctor again and i am thinking to ask him to change me on truvada.let s see what he says

Online bocker3

  • Member
  • Posts: 3,447
  • You gotta enjoy life......
Re: low count of white blood cells!!??
« Reply #1 on: January 13, 2013, 12:41:04 PM »
I have not heard of those drugs causing WBC to decrease, but I suppose anything is possible.
However -- if your recent bout of encephalitis was viral in nature -- that is one possible explanation for your WBC decrease.  Viral infections can cause this to happen.  You should follow up with you doctor, of course - for repeat testing.  A single WBC count of 1900 would not overly concern me, especially if your RBC and Platelet counts were in or near the reference ranges.  Do you know what your WBC count was in the past?  Some folks can run lower than the reference range as their "normal" anyway.  Not usually as low as 1900, but if your "normal" is lower, even less reason to worry about a temporary decrease like you see.
I take Reyataz/Norvir and Atripla -- I had some dizzyness when I first started the meds, but it went away fairly quickly.

Mike
BTW -- I used to work in Hematology labs and have done thousands of Complete Blood Count tests, so I'm speaking from experience.
Atripla - Started 12/05
Reyataz/Norvir - Added 6/06
Labs - Pre-Meds
Sep05 T=350/25% VL98,559
Nov05 288/18%  47,564
Current Labs
May2013 691/31% <20

Offline kobra83

  • Member
  • Posts: 13
Re: low count of white blood cells!!??
« Reply #2 on: January 13, 2013, 01:21:12 PM »
Well thank for your answer  :) i recall my previous WBC count was around 3000 something.bout the encephalitis they are not sure if it was or not cause my MRI came back clean.it showed only that i had a form of othithis. Because of my low cd 4  he gave me also 2 antibiotics to prevent any other problems that maight come due to a very weak immune system.the only problem that i have is this continue dizzines. I read somewhere that combivir can cause anemia and low wbc.as i said tomorrow i will go to the hospital to see with the doc what tests can be made to find out the reasons of the dizzines and also to recomend some vitamins for my weak body.

Offline roy100

  • Member
  • Posts: 123
Re: low count of white blood cells!!??
« Reply #3 on: January 20, 2013, 10:42:56 PM »
Just wait until your ART fully works.
This new disease must probably even lower your white cell counts and  with that probably your CD4.

Let your medicine work and surely everything will go into balance.

Using vitamins at this stage of your disease might be too soon, additional burden in your digestive system already damage by the vih might prevent the absorbency of the vitamins. Wait probably in 6 to 9 months and you will be ready for your vitamins and see an improvement overall.

Good Luck.
Diagnosed 18Th March 2010
March 30Th VL +100,000 CD4 46
CD8T  575 CD8 %60.6
On Truvada and Kaletra. . Remeron 15mg  and150 mg  wellbutrin xl for depression. Clonazepan 2 mg to sleep. Omeprazole 20  once a day.
July 17 2010 Vl 362 CD4 155, 6.4 %
CD8T suppressors 1482 CD8% 61.1
 Nov 16 2010: V l 937 CD4 188,10%
CD8T Suppresors 997 CD8%55.8
August 15th 2011 Vl UD, less than 40.
CD4:543(26.7%) CD8:887 (43.6 %) Ratio .61
Jan 14th,2012 ,less than 40.
CD4:478 (24.4%) CD8: 962 (49.1%) Ratio.50
June 2012 CD4 599, CD8 856 UD
Oct 2013 CD 702, CD 843 UD Ratio:.87

Offline newt

  • Member
  • Posts: 3,887
  • the one and original newt
Re: low count of white blood cells!!??
« Reply #4 on: January 21, 2013, 05:44:32 AM »
What Mike said

But note, rarely, the AZT in Combivir can cause a low white blood count. Since this usually comes with a low red blood count, if your red blood count is OK it's probably not this.

- matt
"The object is to be a well patient, not a good patient"

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.